Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 58, NWS Green Bay, WI

June 27, 2006Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2006, 6:43 PM CDT for Marinette County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Jun 27, 2006, 7:30 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 27, 3:30 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUN 27 2006

.SHORT TERM...TONIGHT AND WED...

MID-AFTN CONVECTION DVLPD ALONG SFC CONVERGENCE ASSOC WITH SFC TROF AND
MDT INSTAB.  SOME OF THE STORMS HAVE EXHIBITED WK ROTATION.  LARGEST
HAIL REPORT IN OUR FCST AREA THRU 3 PM WAS 1/2 INCH.  THIS CONVECTION WL
SLOWLY MOV E ALONG AND AHD OF SFC TROF.  ADDITIONAL CONVECTION TRYING TO
DVLP IN W WI AHD OF SIG SHORTWV TROF DIGGING INTO REGION.  NOT MUCH SFC
CONVERGENCE...AND INSTAB NOT AS GREAT AS IN E WI.  NOTE THE THIN VEIL OF
SMOKE FROM CANADIAN FOREST FIRES SPINNING INTO SHRTWV...NOT HELPING
INSTAB.  NONETHELESS...ISOLD-SCT CONVECTION STILL XPCTD TO DVLP AS MID-
LVL CAA CONTS WITH TROF.

THE FCST AREA WL STILL BE UNDER THE INFLUENCE OF THE COLD UPR TROF
WED...SO EXPECT SCT SHRA/TSRA...ESP IN THE AFTN.

FCST TEMPS CLOSE TO MOS GUID.

.LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. FORECAST FOCUS ON PRECIP
CHANCES DURING THE WEEKEND.

THE MODELS CLEAR THINGS OUT RAPIDLY AS THE UPPER LOW MOVES OUT OF THE
AREA AND A RIDGE OF HIGH PRESSURE MOVES IN WEDNESDAY NITE. THIS RIDGE
WILL KEEP THE WEATHER DRY THURSDAY AND FRIDAY AS TEMPERATURES REBOUND TO
NORMAL LEVELS. THE ETA AND GFS MOS NUMBERS ARE IN GOOD AGREEMENT THESE
FIRST THREE PERIODS SO WILL LEAVE THE CURRENT FORECAST AS IS.

THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE TIMING OF THE SYSTEM
MOVING THRU THE AREA DURING THE WEEKEND. THE MODELS AGREE ON A FRONT
WITH PRECIP MOVING THRU FRIDAY NITE AND SATURDAY WITH A DRY SATURDAY
NITE. THE MAIN OUTLIER IS THE CANADIAN MODEL WHICH BRINGS THE FRONT THRU
MOSTLY DRY AS IT PASSES THRU. GIVEN THE CONSISTANCY OF THE DGEX AND GFS
PRODUCING PRECIP AND THE DYNAMICS ASSOCIATED WITH THE FRONT WILL LEAN
TOWARDS A WETTER SOLUTION.

A DRY HIGH PRESSURE THEN SETTLES IN OVER THE AREA WITH THE NEXT CHANCE
OF PRECIP ON MONDAY. THE MODELS GENERALLY AGREE ON A WEAK SYSTEM MOVING
THRU THE AREA ON MONDAY AND MONDAY NITE. THE MAIN CHANGES ARE A DRIER
GFS SOLUTION...A DRY MONDAY NITE WITH THE DGEX MODEL...AND A CANADIAN
MODEL THAT HOLDS OFF THE PRECIP UNTIL MONDAY NITE WITH A DRY MONDAY.
GIVEN THE MORE CONSISTANT DGEX SOLUTION WILL LEAN TOWARDS THIS MODEL.

DESPITE PRECIPITATION ASSOCIATED WITH A RIDGE ON THE GFS MODEL...WILL
LEAN TOWARDS A DRY CANADIAN/DGEX SOLUTION THAT KEEPS THE WEATHER DRY
UNDER A RIDGE FOR TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JKL/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 27, 11:30 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1130 AM CDT TUE JUN 27 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1130 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE
EARLY EVENING BEFORE DIMINISHING.  CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS.  A FEW OF THE STORMS ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND
GUSTS OVER 40 MPH.  AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST
RISK OF SEVERE WEATHER IS BETWEEN 100 PM AND 800 PM.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER
FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR
NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING.

LMZ521-522-541>543-564-281630-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1130 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE
EARLY EVENING BEFORE DIMINISHING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS.  A FEW OF THE STORMS COULD PRODUCE HAIL TO
1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER
FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR
NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

JKL
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 27, 2:34 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             SOBIESKI                44.71N 88.06W
06/27/2006  E0.50 INCH       OCONTO             WI   TRAINED SPOTTER

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:29 PM CDTMarine Weather StatementGRB31 min
Jun 27, 2:41 PM CDTSpecial Marine WarningGRB40 min
Jun 27, 3:00 PM CDTMarine Weather StatementGRB90 min
Jun 27, 6:53 PM CDTSpecial Marine WarningGRB37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.